MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS LLC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: trapliner push rod completely pulled off of the half-pipe.Procedure was completed with no complications other than time, no adjunct intervention was necessary.The procedure was a cto of rca with a lot of calcium and long lesion; needed a lot of force to deliver the trapliner distally in the vessel.Procedure was completed with no complications another trapliner was used.The extension segments broke off in the guide catheter and were removed by hand.Associated to mdr 2134812-2020-00067.
 
Additional Manufacturer Narrative
Two devices were returned for investigation.Two units of trapliner were sent by the account in one box.The account did not identify each of the units to two reported complaint.The device lot history record review indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications prior to shipment.The event description states trapliner pushrod detached from the half pipe.The detachment was not at the typical weld point on the catheter, but completely pulled separated from the half-pipe.For both the units, the pushwire was delaminated/separated from the halfpipe.The lumens of the halfpipes were crimped and damaged.Trapping balloons were fatigued.In one unit, a layer of polymer was noted to be adhered to the pushwire.Damages found on the units is likely to have occurred during use with other products during procedure.Per ifu, a warning and precaution are stated as of the following: 1.Never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury 2.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.It was noted from the account that the vessel was rca with cto and long lesion.The trapliner was subjected to a lot of force to be delivered distally into the vessel.Resistance was felt during the procedure.A nonconformance request was initiated to investigate the complaint issue.A supplier manufacturing/process issue was noted with the trapliner backbone in addition to operational use of the catheter in the procedure.A supplier corrective action has been issued to capture changes.Teleflex will continue to monitor and trend reports for any similar events.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10673740
Report Number2134812-2020-00068
Device Sequence Number2963395
Product Code DQY
UDI-Device Identifier10841156102128
UDI-Public(01)10841156102128
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number5566
Device Catalogue Number5566
Device Lot Number669471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR